ISSN 0869-6632 (Print)
ISSN 2542-1905 (Online)

For citation:

Zagrebneva A. D., Govorukhin V. N., Surkov F. A. Bifurcations in active predator – passive prey model. Izvestiya VUZ. Applied Nonlinear Dynamics, 2014, vol. 22, iss. 3, pp. 94-106. DOI: 10.18500/0869-6632-2014-22-3-94-106

This is an open access article distributed under the terms of Creative Commons Attribution 4.0 International License (CC-BY 4.0).
Full text PDF(Ru):
(downloads: 195)
Article type: 

Bifurcations in active predator – passive prey model

Zagrebneva Anna Dmitrievna, Southern Federal University
Govorukhin V. N., Southern Federal University
Surkov Fedor Alekseevich, Southern Federal University

Bifurcations were studied numerically in the system of partial differential equations, which is  a one variant of predator-prey models. The mathematical model takes into account spatial  distribution in habitat, active directed predator movements, birth and death process in prey  population. The analysis of possible population dynamics development was performed by two  qualitatively different discrete sampling techniques (Bubnov–Galerkin’s method and grid method).  As a bifurcation parameters the predator quantity and predator reaction rate to spatial non- uniformity of prey population were used. As a result of numerical investigation was found that  population under these assumptions can demonstrates a complex bifurcation transitions which leads  to various spatio-temporal dynamics: periodic, quasi-periodic and chaotic regimes.

  1. Ivanitskii GR, Medvinskii AB, Tsyganov MA. From disorder to order as applied to the movement of micro-organisms. Sov. Phys. Usp. 1991;34(4):289–316.
  2. Ivanitskii GR, Medvinskii AB, Tsyganov MA. From the dynamics of population autowaves generated by living cells to neuroinformatics. Phys. Usp. 1994;37(10):961–989.
  3. Okubo A, Levin S. Diffusion and Ecological Problems: Modern Perspectives. New York: Springer-Verlag; 2001. 467 p.
  4. Murray JD. Mathematical Biology: I. An Introduction. Vol. I. NY: Springer; 2002. 576 p.
  5. Murray JD. Mathematical Biology: II. Spatial Models and Biomedical Applications. Vol. II. NY: Springer; 2003. 811 p.
  6. Dolak Y, Hillen T. Cattaneo models for chemosensitive movement numerical solution and pattern formation. Journal of Mathematical Biology. 2003;46(2):153–170. DOI: 10.1007/s00285-002-0173-7
  7. Berg HC. Motile behavior of bacteria. Physics Today. 2000;53(1):24–30. DOI: 10.1063/1.882934
  8. Berg HC. E. coli in Motion. NY: Springer; 2004. 133 p.
  9. Budrene EO, Berg HC. Complex patterns formed by motile cells of Escherichia coli. Nature. 1991;349(6310):630–633. DOI: 10.1038/349630a0
  10. Tyson R, Lubkin SR, Murray JD. Model and analysis of chemotactic bacterial patterns in a liquid medium. Journal of Math. Biology. 1999;38(4):359–370. DOI: 10.1007/s002850050153.
  11. Govorukhin VN, Morgulis AB, Tyutyunov YuV. Slow taxis in a predator-prey model. Doklady Mathematics. 2000;61(3):420-422.
  12. Arditi R, Tyutyunov Yu, Morgulis А, Govorukhin V, Senina I. Directed movement of predators and the emergence of density-dependence in predator–prey models. Theoretical Population Biology. 2001;59(3):207–221. DOI: 10.1006/tpbi.2001.1513
  13. Tyutyunov YuV, Sapukhina NYu, Morgulis AB, Govorukhin VN. Mathematical Model of Active Migrations as Feeding Strategy in Trophic Communities. Zhurnal Obshcheĭ Biologii. 2001; 62(3):253-262.
  14. Tsyganov MA, Biktashev VN, Brindli J, Holden AV, Ivanitskii GR. Waves in systems with cross-diffusion as a new class of nonlinear waves. Phys. Usp. 2007;50(3):263–286.
  15. Hillen T, Painter KJ. A user’s guide to PDE models for chemotaxis. Journal of Mathematical Biology. 2009;58(1-2):183–217. DOI: 10.1007/s00285-008-0201-3
  16. Tyutyunov YV, Zagrebneva AD, Surkov FA, Azovsky AI.Microscale patchiness of the distribution of copepods (harpacticoida) as a result of trophotaxis. Biophysics. 2009;54(3):355-360. DOI: 10.1134/S000635090903018X.
  17. Hataue I. Spurious numerical solutions in higher dimensional discrete systems. AIAA journal. 1995;33(1):163–164. DOI: 10.2514/3.12350
  18. Garba SM, Gumel AB, Lubuma JM-S. Dynamically-consistent non-standard finite difference method for an epidemic model. Mathematical and Computer Modelling. 2011;53(1–2):131–150. DOI: 10.1016/j.mcm.2010.07.026
  19. Chen L, Jungel A. Analysis of a parabolic cross-diffusion population model without self-diffusion. Journal of Differential Equations. 2006;224(1):39–59. DOI: 10.1016/j.jde.2005.08.002
  20. Wolf A, Swift JB, Swinney HL, Vastano JA. Determining Lyapunov exponents from a time series. Physica D. 1985;16(3):285–317. DOI: 10.1016/0167-2789(85)90011-9
  21. Govorukhin VN. Package MATDS.
  22. Petrovskii SV, Malchow H. Wave of chaos: New mechanism of pattern formation in spatio-temporal population dynamics. Theoretical Population Biology. 2001; 59(2):157–174. DOI: 10.1006/tpbi.2000.1509
  23. Medvinskii AB, Petrovskii SV, Tikhonova IA, Tikhonov DA, Li BL, Venturino E, Malchow H, Ivanitskii GR. Spatio-temporal pattern formation, fractals, and chaos in conceptual ecological models as applied to coupled plankton-fish dynamics. Phys. Usp. 2002;45(1):27–57.
  24. Chakraborty A, Singh M, Lucy D, Ridland P. Predator–prey model with prey-taxis and diffusion. Mathematical and Computer Modelling. 2007;46 (3-4):482–498. DOI: 10.1016/j.mcm.2006.10.010
  25. Chakraborty A, Singh M, Ridland P. Effect of prey-taxis on biological control of the two-spotted spider mite: A numerical approach. Mathematical and Computer Modelling. 2009; 50(3–4):598–610. DOI: 10.1016/j.mcm.2009.01.005
Short text (in English):
(downloads: 127)